Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 515, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 26, 2011, 6:27 PM CDT for Coryell County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2011, 6:27 PM CDT (23:27 UTC)
- Expired
- Sep 26, 2011, 7:18 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 73 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 6:44 PM CDT | HAIL 1.75 | 3 W Gatesville, TX | HAIL FELL ALONG HIGHWAY 84 ABOUT 3 MILES WEST OF GATESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS54 KFWD 262327
SVRFWD
TXC099-270030-
/O.NEW.KFWD.SV.W.0515.110926T2327Z-110927T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT MON SEP 26 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF GATESVILLE...AND MOVING EAST AT 25 MPH. ANOTHER
STORM IS LOCATED ABOUT 10 MILES NORTH-NORTHWEST OF COPPERAS COVE.
THIS STORM IS ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT GATES AND GATESVILLE AROUND 650 PM...
MOTHER NEFF STATE PARK AROUND 720 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3112 9794 3135 9810 3161 9762 3132 9742
3131 9744
TIME...MOT...LOC 2326Z 249DEG 21KT 3136 9788
$$
85/NH3 follow-up statements
382
WWUS54 KFWD 262336
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT MON SEP 26 2011
TXC099-270030-
/O.CON.KFWD.SV.W.0515.000000T0000Z-110927T0030Z/
CORYELL TX-
636 PM CDT MON SEP 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CORYELL COUNTY...
AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF GATESVILLE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GATESVILLE AROUND 650 PM CDT...
FORT GATES AROUND 655 PM CDT...
SOUTH MOUNTAIN AROUND 700 PM CDT...
OGLESBY AND MOTHER NEFF STATE PARK AROUND 720 PM CDT...
LAT...LON 3112 9794 3135 9810 3161 9762 3132 9742
3131 9744
TIME...MOT...LOC 2337Z 249DEG 21KT 3142 9784
$$
85/NH615 WWUS54 KFWD 262350 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT MON SEP 26 2011 TXC099-270030- /O.CON.KFWD.SV.W.0515.000000T0000Z-110927T0030Z/ CORYELL TX- 650 PM CDT MON SEP 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL CORYELL COUNTY... AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF GATESVILLE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GATESVILLE AND FORT GATES AROUND 655 PM CDT... SOUTH MOUNTAIN AROUND 700 PM CDT... OGLESBY AROUND 725 PM CDT... LAT...LON 3144 9795 3161 9762 3137 9745 3132 9781 TIME...MOT...LOC 2350Z 249DEG 21KT 3144 9777 $$ 42/MM
632 WWUS54 KFWD 270018 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 718 PM CDT MON SEP 26 2011 TXC099-270028- /O.CAN.KFWD.SV.W.0515.000000T0000Z-110927T0030Z/ CORYELL TX- 718 PM CDT MON SEP 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CORYELL COUNTY IS CANCELLED... AT 718 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3144 9795 3161 9762 3137 9745 3132 9781 TIME...MOT...LOC 0018Z 249DEG 21KT 3150 9759 $$ 42/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:23 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 26, 3:23 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT MON SEP 26 2011 .DISCUSSION... THE WEATHER PATTERN ACROSS THE CONTINENTAL UNITED STATES IS BEING DOMINATED BY A STRONG UPPER LEVEL LOW PRESSURE CENTER OVER THE MIDWEST. THIS PLACES NORTH TEXAS IN A REGION OF WEAK UPPER LEVEL RIDGING AND WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE...A QUASI-STATIONARY FRONT CONTINUES TO SEPARATE A VERY HOT AIRMASS OVER SOUTHERN COUNTIES FROM MORE SEASONAL CONDITIONS ACROSS THE NORTHERN HALF OF THE REGION. BY MID AFTERNOON THIS BOUNDARY WAS LOCATED ROUGHLY ALONG A LINE FROM PALESTINE TO GOLDTHWAITE...PLACING WACO IN THE HOTTER AIRMASS AND THE DALLAS- FORT WORTH METROPLEX ON THE COOLER SIDE. FORECAST CHALLENGES OVER THE NEXT FEW DAYS WILL INCLUDE PRECIPITATION CHANCES ACROSS THE SOUTHERN HALF OF THE AREA...THE POSITION OF THE FRONT...AND THE EFFECTS IT WILL HAVE ON TEMPERATURES. MAIN CHANGE FROM THE PREVIOUS PACKAGE WAS TO INCLUDE 20 PERCENT POPS ACROSS AREAS ALONG AND SOUTH OF THE FRONT FOR THIS EVENING. FEEL THAT AS A WEAK SHORTWAVE APPROACHES IN THE WESTERLIES ALOFT...SURFACE CONVERGENCE AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS MAINLY AFTER 00Z. CONTINUED WITH THE 20 POPS OVERNIGHT FOR SOUTHERN AND EASTERN COUNTIES BASED ON BOTH THE POSITION OF THE FRONT AND AREAS WHERE THE LLJ WILL BECOME MOST ESTABLISHED AND MOISTURE LEVELS ARE HIGHEST. HOTTEST TEMPERATURES WILL BE NEAR THE SOUTHERN CWA BOUNDARY WITH HIGHS IN THE MID AND UPPER 90S THE NEXT COUPLE OF AFTERNOONS. HIGHS WILL STILL BE WARM...THOUGH MORE TOLERABLE IN THE UPPER 80S AND LOWER 90S NEAR THE RED RIVER. SIMILAR FORECAST WILL THEN CONTINUE FOR THE NEXT COUPLE OF DAYS BEFORE THE NEXT COLD FRONT PUSHES THROUGH THURSDAY NIGHT AND FRIDAY...BRINGING COOLER AND DRIER AIR AREAWIDE BY THE WEEKEND. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 90 66 93 70 / 10 10 10 10 10 WACO, TX 70 93 66 94 67 / 20 10 20 20 20 PARIS, TX 59 88 60 92 63 / 20 20 10 10 10 DENTON, TX 61 90 60 93 64 / 10 10 10 10 10 MCKINNEY, TX 60 90 59 93 61 / 10 10 10 10 10 DALLAS, TX 67 91 67 93 71 / 10 10 10 10 10 TERRELL, TX 66 91 64 93 63 / 20 10 10 10 10 CORSICANA, TX 69 93 67 94 67 / 20 10 20 20 20 TEMPLE, TX 70 95 67 95 68 / 20 20 20 20 20 MINERAL WELLS, TX 62 90 61 93 67 / 10 10 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/30
Hazardous weather outlook, Sep 26, 2:39 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 239 PM CDT MON SEP 26 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 239 PM CDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A COMANCHE...GLEN ROSE...WAXAHACHIE...GREENVILLE LINE TONIGHT. STRONGER STORMS THIS EVENING MAY PRODUCE WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BONHAM TO ATHENS LINE TUESDAY MORNING. A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES ACROSS AREAS ROUGHLY SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...THEN AGAIN SOUTHWEST OF A BOWIE...FORT WORTH...FAIRFIELD LINE THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ROUGHLY SOUTH OF INTERSTATE 20 THIS EVENING. 05/
In the hours before
Special weather statement, Sep 26, 5:55 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT MON SEP 26 2011
TXZ156-157-262330-
LAMPASAS TX-CORYELL TX-
555 PM CDT MON SEP 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CORYELL COUNTY
EASTERN LAMPASAS COUNTY
AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF LAMPASAS...MOVING EAST AT 15
MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3136 9796 3126 9783 3111 9797 3112 9822
3126 9827
TIME...MOT...LOC 2255Z 262DEG 13KT 3121 9814Special weather statement, Sep 26, 6:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON SEP 26 2011
TXZ157-262345-
CORYELL TX-
614 PM CDT MON SEP 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CORYELL COUNTY
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF COPPERAS COVE...MOVING EAST
AT 15 MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3150 9779 3137 9775 3126 9771 3113 9795
3142 9813
TIME...MOT...LOC 2314Z 264DEG 14KT 3134 9801
85/NHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:55 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Sep 26, 6:14 PM CDT | Special Weather Statement | FWD | Coryell | 31 min |
| Sep 26, 6:55 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.